JournalsjemsVol. 17, No. 6pp. 1487–1515

On the motion of a curve by its binormal curvature

  • Robert L. Jerrard

    University of Toronto, Canada
  • Didier Smets

    UPMC, Université Paris 06, France
On the motion of a curve by its binormal curvature cover
Download PDF

Abstract

We propose a weak formulation for the binormal curvature flow of curves in R3\mathbb R^3. This formulation is sufficiently broad to consider integral currents as initial data, and sufficiently strong for the weak-strong uniqueness property to hold, as long as self-intersections do not occur. We also prove a global existence theorem in that framework.

Cite this article

Robert L. Jerrard, Didier Smets, On the motion of a curve by its binormal curvature. J. Eur. Math. Soc. 17 (2015), no. 6, pp. 1487–1515

DOI 10.4171/JEMS/536